1. The first action the nurse should take is to assess the client for injury due to medication error. 2. A nurse is reviewing the medical record of a client who received medications 1 hr ago and repor ts having chest pain. The nurse should recognize that chest pain can be an adverse effect of which of the following medication? 3. A nurse is providing teaching to a client who has a new prescription for ranitidine for the treatment of Zollinger-Ellison syndrome. The nurse should explain to the client that ranitidine treats ulcers through which of the following actions? 4. A nurse is caring for a client who has open-angle glaucoma and a new prescription for acetazolamide. Prior to administering the first dose, the nurse should ask the client if they have allergy to which of the following medication classifications? 5. A nurse is caring for a client who has HIV and is starting therapy with ritonavir and zidovudine. The client asks why they must take both medications. Which of the following response should the nurse make? 6. A nurse is providing teaching to a client who has type 2 diabetes mellitus and is starting to take immediate release exenatide. Which of the following client statements indicates an understanding of the teaching? 7. A nurse is providing teaching to a client who has a new prescription for folic acid. The client states I thought that was only given during pregnancy. Which of the following statements should the nurse make? 8. A nurse in the PACU is caring for a client who has received general anesthesia and has manifestation of malignant hyperthermia. Which of the following medications should the nurse expect to administer? 9. A nurse is caring for a client who refuses a prescribed influenza immunization. Which of the following actions should the nurse take first? 10. A nurse is caring for a client who has a prescription for a hypotonic Iv fluid. Which of the following solution the nurse expects to administer? 11. A nurse in an emergency department is caring for a client who has a new prescription for acetylcysteine. For which of the following condition should the nurse expect to administer this medication? 12. A nurse is obtaining vital signs for a client who has been taking propranolol. Which of the following finding should the nurse identify as an adverse effect of the medication? 13. A nurse is providing teaching to a client who has neuropathic pain and a new prescription for amitriptyline once per day. Which of the following information should the nurse include in the teaching? 14. A nurse is providing teaching to a client who has a new prescription for oral extended-release potassium chloride tablets. Which of the following instructions should the nurse include in the teaching? 15. A nurse is providing teaching to a client who has a new prescription for levothyroxine. Which of the following statements by the client indications an understanding of the teaching? 16. While assessing a client at the beginning of the shift a nurse notes that the client received a medication in error from the nurse on the previous shift. At which of the following times should the nurse plan to complete an incident report about the error? 17. A nurse is preparing to administer a second unit of packed RBCs to a client who is experiencing hemorrhagic shock. The nurse should monitor the client for which of the following manifestation as an indication of circulatory overload? 18. A nurse is planning care for a client who has neutropenia. Which of the following medication should the nurse expect to administer? 19. A nurse is teaching a client who has a new prescription for brimonidine to treat open-angle glaucoma. Which of the following client statement indicate an understanding of the teaching? 20. A nurse is caring for a client who has varicella- zoster virus. Which of the following medications should the nurse expect to administer? 21. A nurse is caring for a client who is receiving a continuous intravenous infusion of heparin. The nurse should expect to administer which of the following medications if the client experiences acute heparin toxicity. 22. A nurse is providing teaching to a client who has Parkinson's disease and has a new prescription for carbidopa/levodopa. Which of the following instructions should the nurse include in the teaching? 23. A nurse is teaching a client who is starting subcutaneous leuprolide for the treatment of prostate cancer. Which of the following information should the nurse include in the teaching? 24. A nurse is reviewing the laboratory findings for a client who is taking zidovudine to treat HIV. Which of the following findings should the nurse report to the provider? 25. A nurse is teaching a group of newly licensed nurses about the prevention of medication errors. Which of the following factors should the nurse identify as the most frequent cause of fatal medication errors? 26. A nurse in an intensive care unit is caring for a client who has a sudden onset of sustained supraventricular tachycardia (SVT). Which of the following medications should the nurse plan to administer? 27. A nurse is caring for a client who has osteoporosis and a new prescription for raloxifene. Which of the following should the nurse assess prior to initiating therapy? 28. A nurse is providing teaching to a client who has a new prescription for oxybutynin. Which of the following client statements indicate an understanding of the teaching? 29. A nurse is monitoring a client who received an excessive dose of morphine. Which of the following adverse effects should the nurse identify as the priority? 30. A nurse is providing teaching to a client who has a new prescription for allopurinol to treat gout. Which of the following instructions should the nurse include in the teaching? 31. A nurse is teaching a client who has asthma about using a beclomethasone inhaler along with an albuterol inhaler. Which of the following instructions should the nurse include about the beclomethasone inhaler? 32. A nurse is reviewing laboratory results prior to administering ketorolac to a client. Which of the following findings should the nurse report to the provider prior to administration? 33. A nurse is providing teaching to a client who has a new prescription for transdermal nitroglycerin patches to treat angina pectoris. Which of the following instructions should the nurse include in the teaching? 34. A nurse is assessing a client who reports taking spironolactone 50 mg PO twice daily for several months. For which of the following manifestations should the nurse withhold the prescribed dose of spironolactone and notify the provider? 35. A nurse is caring for four clients who have peptic ulcer disease. The nurse should recognize that misoprostol is contraindicated for which of the following clients? 36. A nurse is providing teaching to a client who has a new prescription for ciprofloxacin. Which of the following client statements indicate an understanding of the teaching? 37. A nurse is providing teaching for a client who has a new prescription for oral metronidazole. Which of the following teaching points is the priority for the nurse to include? 38. A nurse is assessing a client who has heart failure and is taking digoxin. Which of the following manifestations should the nurse report to the provider as an indication of digoxin toxicity? A nurse is caring for a client who has recurrent lower urinary tract infections (UTIs). Which of following medications should the nurse expect to administer tadalafil

Contact the Author

Please Sign In to contact this author.